ArticleFrontiers in psychiatry2025
Case Report: Epistaxis with electroconvulsive therapy: a report of 2 patients.
Article in Frontiers in psychiatry, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Electroconvulsive therapy (ECT) is an effective treatment for various psychiatric disorders such as depression, bipolar disorder, and schizophrenia but is associated with certain side effects. Epistaxis following ECT appeared to be rare, with few reports in the medical literature. We reported two cases of epistaxis following ECT. In one case, we observed a sudden transient increase in blood pressure during ECT, followed by epistaxis. In the other case, the patient developed epistaxis after ECT, with subsequent ECT sessions leading to increasingly difficult-to-control nosebleeds. Nasal endoscopy revealed vascular engorgement in the Little's area. Our cases suggested that sudden increases in blood pressure during ECT may trigger epistaxis. Repeated ECT sessions may exacerbate this issue, making epistaxis more challenging to manage. Clinicians must be aware of this potential adverse event and should reevaluate the efficacy and risks of ECT for patients who develop epistaxis.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.